Four Potentially Major Side Effects of Osteoporosis Drugs
If you’re diagnosed with osteoporosis, chances are your doctor will give you a laundry list of reasons why you should consider taking prescription drugs to treat it. Usually these reasons will include the potential ramifications, in their opinion, that might happen if you don’t take the drugs.
What they will usually neglect to tell you is the potential side effects of these drugs and how those side effects may leave you regretting this decision for the rest of your life. All osteoporosis drugs can induce life-changing side effects. Many of the side effects and the resulting conditions are irreversible. The problem is there is no way to know ahead of time which ones, if any, will show up in you.
These side effects can have such a profound affect on your body and the rest of your life we wanted to help shine a light on just a few of the most significant ones.
1. Osteonecrosis of the jaw aka ONJ.
Osteo means bone and necrosis means death. Osteonecrosis of the jaw is literally the death of the bone in your jaw.
One of our Vibratrim customers, Stephanie, was compelled to find a natural and drug-free remedy to her Osteoporosis because her dentist encouraged her.
He pointed out that ONJ is a terrible, difficult-to-treat, and potentially disfiguring side effect of bisphosphonates.
ONJ was first observed back when match factory workers, who spent their days making matches and handling white phosphorous, developed the classic symptoms of ONJ and called “phossy jaw” - short for “phosphorous jaw”. Phossy jaw resulted in jaw pain, infection, abscesses, and rotting jaw bone. Bisphosphonates, the main active ingredient in most Osteoporosis Drugs, is a phosphorous-based drug that can have a similar effect.
2. Esophageal cancer.
Esophageal cancer risk is greatly increased with the use of bisphosphonates. According to an analysis of the FDA’s database, the adverse event reporting system (or AERS), nearly 75% of bisphosphonate-caused esophageal cancer were directly attributed to one drug in particular.
Not surprisingly, the researchers concluded that “increased awareness and vigilance is needed for patients receiving oral bisphosphonate therapy.”
3. Atrial fibrillation or a fast, irregular heartbeat.
Atrial fibrillation is also a side effect of bisphosphonates, confirmed by recent research.
Scientists at the Maimonides Medical Center in New York published a comprehensive review showing that, according to their analysis of the data that bisphosphonate use increases the risk of serious atrial fibrillation by 40%.
They ultimately concluded that “evidence from ...observational studies suggests a significantly increased risk of AF requiring hospitalization.”
The last major potential side effect we want to highlight today which is perhaps the saddest, most ironic and ridiculous side effect of taking prescription osteoporosis drugs is...
4. Increased risk of fracture.
One of the side effects of taking prescription drugs for Osteoporosis can actually cause you to create the outcome you are trying to prevent in the first place.
The most common break - or fracture - that has been associated with osteoporosis drugs, and especially bisphosphonates - are what the medical community calls Atypical Femoral Fractures.
They are called “atypical” because they are just that – not typical.
Part of what makes it so “atypical” is that the femur is the strongest bone in your body.
When you think about it’s function it actually needs to be, right? It is supporting your entire body and allows you to actually move all of the weight above it.
In normal conditions, it doesn’t simply snap. However, osteoporosis drugs can cause it to become brittle and hard, which weakens it considerably. It can actually break near the head of the femur - the place where it connects to your hip - at any time, without warning.
Now before we go any further, let’s just be clear that we are not against all prescription drugs. There are some that are absolutely life-saving. We are only wanting you to be aware of the potential side effects that may in fact create the exact opposite results that you are hoping to achieve.
We wholeheartedly recommend using a combination of whole body vibration and bone healthy supplementation to increase your bone density naturally.
Research shows that Whole Body Vibration can improve bone mineral density in the hip of postmenopausal women within just 24 weeks.
Vibratrim customer Stephanie gained a whopping 28% bone density in her spine and 13.6% in her hips after only a few years of regular vibration therapy and supplementation, reversing her Osteoporosis.
When your muscles contract during vibration therapy, they pull on your bones. The harder the muscles work, the more stress they place on the skeleton. When this happens, there is an increase in the density of the bones. They actually get stronger on the inside because more bone has formed there. This bone formation benefit accumulates over time. The longer a person uses their VibraTrim the stronger their bones will get.
To talk to a specialist about using Whole Body Vibration to reverse or prevent osteoporosis, call us at 414-207-4001.
To learn more about the supplementation we recommend, check it out here.